MAUDE Adverse Event Report: ABBOTT MEDICAL STANDARD MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL STANDARD MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Catalog Number 19A-101
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 1997, a 19mm sjm standard mechanical heart valve was implanted during an aortic valve replacement.On (b)(6) 2023, a transthoracic echocardiogram (tte) was performed, which showed that there was a functional issue with one or two of the leaflets.The patient was recommended to receive a valve replacement.The patient was scheduled for a computed tomography angiogram (cta) to assess the need for a valve replacement.The patient status was stable.
 
Additional Manufacturer Narrative
An event of functional issue with leaflet/s was reported.It was reported that the patient was recommended to receive a valve replacement.A more comprehensive assessment, including hydrodynamic testing and histopathological examination of the valve could not be performed as the device remains implanted and was not returned for analysis.No implant related factors could be confirmed from the information received from the field as information related to implant procedure was not provided.The device serial number was not provided, and therefore the device history record could not be reviewed.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
STANDARD MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17987133
Report Number2135147-2023-04609
Device Sequence Number20882803
Product Code LWQ
UDI-Device Identifier05414734005838
UDI-Public05414734005838
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1997
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number19A-101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale